New locally conservative finite element methods on a rectangular mesh

Youngmok Jeon, Eun Jae Park

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)


A new family of locally conservative, finite element methods for a rectangular mesh is introduced to solve second-order elliptic equations. Our approach is composed of generating PDE-adapted local basis and solving a global matrix system arising from a flux continuity equation. Quadratic and cubic elements are analyzed and optimal order error estimates measured in the energy norm are provided for elliptic equations. Next, this approach is exploited to approximate Stokes equations. Numerical results are presented for various examples including the lid driven-cavity problem.

Original languageEnglish
Pages (from-to)97-119
Number of pages23
JournalNumerische Mathematik
Issue number1
Publication statusPublished - 2013 Jan

Bibliographical note

Funding Information:
Research of Y. Jeon was supported by NRF 2010-0021683, and E.-J. Park was supported in part by the WCU program through NRF R31-10049.

All Science Journal Classification (ASJC) codes

  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'New locally conservative finite element methods on a rectangular mesh'. Together they form a unique fingerprint.

Cite this